Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 36, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 26, 2004, 1:53 PM CDT for Jones County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2004, 1:53 PM CDT (18:53 UTC)
- Expired
- Jun 26, 2004, 4:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Jones County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.9 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 261856 FFWSJT TXC253-262130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 153 PM CDT SAT JUN 26 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... JONES COUNTY IN WEST CENTRAL TEXAS THIS INCLUDES THE CITIES OF...STAMFORD...ANSON * UNTIL 430 PM CDT * AT 150 PM CDT...FLASH FLOODING WAS REPORTED IN STAMFORD OVER HIGHWAY 6. DOPPLER RADAR INDICATED THAT UP TO 1 INCH OF RAIN HAD FALLEN IN PAST HOUR IN STAMFORD...WITH AN ISOLATED 1 1/2 TO 1 3/4 INCH AMOUNT 5 MILES SOUTH OF TOWN. THE THUNDERSTORMS PRODUCING THESE RAINS WERE MOVING WEST AT 10 MPH. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR... ANSON BY 205 PM CDT NEINDA BY 400 PM CDT TURN AROUND DONT DROWN DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. LAT...LON 3262 9965 3295 9970 3295 10013 3259 10011 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:07 AM CDT, 10 hours 46 minutes earlier.
Area forecast discussion, Jun 26, 3:07 AM CDT, 10 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 307 AM CDT SAT JUN 26 2004 .SHORT TERM... DIFFUSE UPPER LEVEL LOW ACROSS THE COUNTY WARNING AREA THIS MORNING. BEST ESTIMATE OF CENTER WOULD BE SOMEWHERE NEAR THE BRADY...SAN SABA OR BROWNWOOD AREA. HOWEVER...WATER VAPOR LOOP DOES GIVE SOME INDICATION THAT IT COULD BE FURTHER WEST IN THE CONCHO VALLEY. IN ANY CASE...WILL PUT HIGHER POPS TODAY IN EAST/SOUTHEAST ZONES...CLOSER TO UPPER LOW. UPPER LOW SHOULD DRIFT EAST OF THE COUNTY WARNING AREA TONIGHT...AND WILL MAINTAIN JUST SLIGHT CHANCE OF THUNDERSTORMS FOR MOST AREAS. BEING WEST OF THE UPPER LOW...MOST STORMS SHOULD END AFTER SUNSET. && .LONG TERM... UPPER LOW REMAINS EAST OF THE REGION SUNDAY...HOWEVER WILL MAINTAIN 20 PERCENT CHANCES...WITH MOISTURE AND INSTABILITY REMAINING OVER THE REGION. BETTER CHANCES OF RAIN ON MONDAY...AS ANOTHER WEAK FRONT... SIMILAR TO FRIDAY MOVES IN. ETA AND GFS ALSO SHOW A WEAK TROUGH MOVING MONDAY NIGHT...ENHANCING RAIN CHANCES. OTHERWISE NOT A LOT TO CLEAR OUT MOISTURE UNTIL LATE IN THE WEEK AS A STRONGER UPPER RIDGE TRIES TO BUILD IN FROM THE SOUTHWEST. WITH WEAK STEERING CURRENTS....STORM MOTION INTO NEXT WEEK WILL BE SLOW...AND STORMS COULD PRODUCE SOME LOCALLY HEAVY RAINFALL. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 84 65 87 67 / 20 20 20 20 SAN ANGELO 86 64 92 68 / 20 20 20 20 JUNCTION 83 65 88 70 / 40 20 20 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Jun 26, 5:52 AM CDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 552 AM CDT SAT JUN 26 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-271052- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 552 AM CDT SAT JUN 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS WEST CENTRAL TEXAS TODAY AS A MOIST AND SLIGHTLY UNSTABLE AIRMASS REMAINS ACROSS THE AREA. THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. HOWEVER...SLOW MOVING STORMS MAY PRODUCE HEAVY RAINFALL AMOUNTS NEAR ONE INCH. DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 10:30 AM CDT | Flash Flood Warning | SJT | San Saba | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.